SciELO - Scientific Electronic Library Online

 
vol.12 número2On Semisubmedian Functions and Weak PlurisubharmonicityThe Maxwell problem and the Chapman projection índice de autoresíndice de materiabúsqueda de artículos
Home Pagelista alfabética de revistas  

Cubo (Temuco)

versión On-line ISSN 0719-0646

Cubo vol.12 no.2 Temuco  2010

http://dx.doi.org/10.4067/S0719-06462010000200016 

CUBO A Mathematical Journal Vol.12, N° 02, (261–274). June 201

 

Real and stable ranks for certain crossed products of Toeplitz algebras

 

Takahiro Sudo

Department of Mathematical Sciences, Faculty of Science, University of the Ryukyus, Nishihara, Okinawa 903-0213, Japan email: sudo@math.u-ryukyu.ac.jp


ABSTRACT

We consider the algebraic structure of certain crossed products of the Toeplitz algebra and its tensor products. Using the structure, we estimate the stable rank and real rank of those crossed products. In particular, we obtain a real rank estimate for extensions of C*-algebras.

Key words and phrases: C*-algebra, Crossed products, Stable rank, Real rank, Toeplitz algebra.


RESUMEN

Consideramos la estructura algebraica de ciertos productos cruzados de algebra de Toeplitz y sus productos tensoriales. Usando la estructura estimamos el rango estable y el rango real de estos productos cruzados. En particular, obtenemos una estimativa del rango real para extensiones de C*-algebras.

2000 Math. Subj. Class.: Primary 46L05, 46L80



References

[1] E.J. Beggs and D.E. Evans, The real rank of algebras of matrix valued functions, Internat. J. Math. 2 (1991), 131-138.        [ Links ]

[2] B. Blackadar, K-theory for Operator Algebras, Second Edition, Cambridge, (1998).        [ Links ]

[3] L.G. Brown and G.K. Pedersen, C*-algebras of real rank zero, J. Funct. Anal. 99 (1991), 131-149.        [ Links ]

[4] N. Elhage Hassan, Rangs stables de certaines extensions, J. London Math. Soc. 52 (1995), 605-624.        [ Links ]

[5] N. Elhage Hassan, Rang réel de certaines extensions, Proc. Amer. Math. Soc. 123 (1995), 3067-3073.        [ Links ]

[6] G.J. Murphy, C*-algebras and Operator theory, Academic Press, (1990).        [ Links ]

[7] M. Nagisa, H. Osaka and N.C. Phillips, Ranks of algebras of continuous C*-algebra valued functions, Canad. J. Math. 53 (2001), 979-1030.        [ Links ]

[8] V. Nistor, Stable rank for a certain class of type I C*-algebras, J. Operator Theory 17 (1987), 365-373.        [ Links ]

[9] G.K. Pedersen, C*-Algebras and their Automorphism Groups, Academic Press (1979).        [ Links ]

[10] M.A. Rieffel, Dimension and stable rank in the K-theory of C*-algebras, Proc. London Math. Soc. 46 (1983), 301-333.        [ Links ]

[11] M.A. Rieffel, The homotopy groups of the unitary groups of non-commutative tori, J. Operator Theory 17 (1987), 237-254.        [ Links ]

[12] M. Rørdam, Classification of certain infinite simple C*-algebras, J. Funct. Anal. 131, (1995), 415-458.        [ Links ]

[13] A.J-L. Sheu, A cancellation theorem for projective modules over the group C*-algebras of certain nilpotent Lie groups, Canad. J. Math. 39 (1987), 365-427.        [ Links ]

[14] T. Sudo, The structure of group C*-algebras of some discrete solvable semi-direct products, Hokkaido Math. J. XXXIII(33), no. 3, (2004), 587-606.        [ Links ]

[15] T. Sudo, Real rank estimate by hereditary C*-subalgebras by projections, Math. Scand. 100 (2007), 361-367        [ Links ]

Received: March 2009.

Revised: July 2009.